MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.0MM COARSE DIAMOND ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 2.0MM COARSE DIAMOND ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5820013020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a procedure on the spine, the tip of the bur broke.It was also reported that the tip was completely removed.It was further reported that there were no delay and no adverse consequences as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported product involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The bur broke due to sustained contact with separate surgical tool (most likely metallic) in the surgical site causing wear to develop on the head of the drill resulting in the breakage.
 
Event or Problem Description

Brand Name
2.0MM COARSE DIAMOND ROUND
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8246083
Report Number0001811755-2019-00139
Device Sequence Number11249386
Product Code HBE
UDI-Device Identifier04546540374271
UDI-Public04546540374271
Combination Product (Y/N)N
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5820013020
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1